Liver transplantation for acute liver failure due to toxic agent ingestion in children
Makaleler > Tam Makale · 2009
Yazarlar: Sezin Asik AKMAN, Murat CAKIR, Masallah BARAN, Cigdem ARIKAN, Hasan Ali YUKSEKKAYA, Gokhan TUMGOR, Eylem Ulaş SAZ, Murat ZEYTÜNLÜ, Murat KILIÇ, Sema AYDOĞDU
PEDIATRIC TRANSPLANTATION, SCI Expanded İndekslerine Giren Dergi, Uluslararası, 2009, cilt 13, ss 1034-1040
DOI: 10.1111/j.1399-3046.2008.01119.x
Özet
ALF is characterized by sudden onset, impaired liver function, jaundice and encephalopathy, without previous liver disease. We analyzed the patients who underwent LT due to toxic agent induced ALF to raise community awareness about preventing the toxic agent induced ALF. Five children (three boys, two girls) underwent LT due to toxic agent ingestion. Toxic agents were mushroom poisoning (n = 2), Datura stramonium (n = 1), yellow phosphorous (n = 1) and INH (n = 1). On admission, one patient had stage IV, two had stage III and two had stage II hepatic encephalopathy but worsened during the follow-up. One patient had renal failure, and three patients required mechanical ventilation. Three patients underwent LRLT and others from a DD. Post-operative complications were managed by supportive managements successfully, and overall all the patients are alive (100% survival) without any organ sequelae. Although outcome of these patients are excellent, ALF may be prevented in these cases by educating the public about consuming mushrooms and toxic effects of wild plants, prohibiting fireworks and serial liver enzyme measurements after initiating INH.